Better... but not better

Since starting prednisolone and hydroxy chloroquine I have already seen an improvement in my energy levels and my muscle and joint aches and pains are less. But I seem to more varied symptoms internally. I have more pains in the kidney area and seem to be urinating a ridiculous amount in the night. Along with this I have an infection. Is this usual?? Find it hard talking to the doctor about concerns about my condition as they have extreme time constraints. I have a list ready when I go in but last time I got out 2 out of 5 of my concerns before my time was up...

10 Replies

oldestnewest
  • Also forgot to add I had am unusual headache... it came on quite intensely then suddenly vanished leaving me confused and disorientated and struggling to hold myself up... anyone suffered these??

  • I'm getting an answer for you, I'll post it here when I know :)

  • Hi again, do you get regular blood tests? I get blood tested every two months plus urine tests every time I see rheum. GP also happy to do urine tests. If you are concerned about infection, speak to someone and get a test. As I understand it kidney problems often don't have pain or symptoms. But equally, I'm not a medic so best check in with them. You may find it helpful to speak to someone on phone. Our lupus unit offers a hotline with lupus nurse who can check things with dr. Re your post about the headache I've not had that experience. I would talk to your lupus nurse or rheum. Good luck

  • Thanks for your reply. I have an appointment with my rheumatologist in march. My headaches now seem to have resolved themselves, they only lasted two days. I will keep the hotline in mind if I have any serious worries. Hope this message finds you well.

  • I had really bad headaches when I started taking Hydroxychloroquine but I persevered

    and they stopped. I agree with your point re time restraints when seeing a doctor.....it's tricky !

  • Here's what our nurse had to say:

    You mention that you have pain in the kidney area and are urinating more than usual. These would be symptoms of a urinary tract infection.

    Once treated with antibiotics these symptoms should improve. If you have protein and/or blood in your urine on urinalysis for any length of time your lupus specialist should be informed to make sure that your kidneys are not inflamed. Patients are more susceptible to infection when taking steroids.

    Headaches can be a side-effect of taking Hydroxychloroquine but they would be more regular if this was the case. If they worsen I would advise you to mention this to your GP.

  • Thank you for your advice. I have been to the doctor and she confirmed I have a urinary tract infection and epididymitis. Will keep an eye on the headaches. Thanks again.

  • Such a shame that your trips to the gp are so constrained by time. Is it possible to book a double appointment on the grounds of having a complex long-term condition?

  • Would be nice but I believe that the doctors are reluctant to talk about lupus because they have a limited understanding of the condition. They seem to prefer to just refer to a letter my rheumatologist has written. Also if I ask something they're not sure of they just say ask your rheumatologist on your next appointment.

  • Yes I believe this is a common problem.

    My gp has also admitted not knowing enough about lupus, but is always happy to discuss how best to manage my symptoms. My surgery and rheumatologist have a shared care agreement to manage my drugs and blood monitoring.

    The problem with waiting until the next rheumatology appointment is remembering all the questions, even making a list, I often come out thinking, I have forgotten to say something.

    The problem for me is that the rheumatologist is looking and assessing how I am on that day, and I am trying to tell him how I have been over the last month.